Vol. 4, No. 10, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1559-3959
Author Index
To Appear
Other MSP Journals
Nonlinear buckling formulations and imperfection models for shear deformable plates by the boundary element method

Judha Purbolaksono and M. H. (Ferri) Aliabadi

Vol. 4 (2009), No. 10, 1729–1740

This paper presents a nonlinear buckling analysis of shear deformable plates. Two models of imperfections are introduced: small uniform transverse loads and distributed transverse loads, according to the number of half-waves indicated by the eigenvectors from linear elastic buckling analysis. A simple numerical algorithm is presented to analyze the problems. Numerical examples with different geometries, loading and boundary conditions are presented to demonstrate the accuracy of the formulation.

boundary element method, shear deformable plates, nonlinear buckling, imperfections
Received: 12 December 2008
Revised: 23 June 2009
Accepted: 4 July 2009
Published: 27 February 2010
Judha Purbolaksono
Department of Mechanical Engineering
Universiti Tenaga Nasional
Km 7 Jalan Kajang–Puchong
Kajang 43009, Selangor
M. H. (Ferri) Aliabadi
Department of Aeronautics, Faculty of Engineering
Imperial College London
Prince Consort Road
London SW7 2BY
United Kingdom